Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 153, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 31, 1999, 8:41 PM EDT for Wayne County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 1999, 8:41 PM EDT (00:41 UTC)
- Expired
- Jul 31, 1999, 9:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 8:55 PM EDT | Thunderstorm Wind | Countywide, OH | Many trees and power lines downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 31, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:10 PM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jul 31, 2:10 PM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 210 PM EDT SAT JUL 31 1999 LATEST 88D DATA SHOWG LINE OF TSRA CONTG TO TAKE SHAPE OVR NERN IN AND SERN MI. TIMING OF THIS LINE WL BE MAIN FCST CHALLENGE THIS PACKAGE. EXTRAPOLATION PUTS CONVECTION INTO WRN END OF CWA ABOUT 20Z AND TO KCLE BY 23Z. VERY UNSTABLE ATMOSPHERE BUT WIND PROFILE AGN UNIDIRECTIONAL SO APPRS MAIN THREAT FM WNDS. WITH HI PWATS WL ALSO HV TO WATCH FOR HVY RNS BUT APPRS LN WL CONT TO MAKE GD PROGRESS. BEST Q-VECTOR CONV OVR FA ARND 06Z SO REDVLPMNT BHND INITIAL LN LIKELY AS SEEN ON KLOT 88D THIS AFT. NGM APPRS TOO AGGRESSIVE WITH FNT AND WL SIDE WITH SOMEWHAT SLOWER ETA SOL. AT FIRST..THOUGHT THERE MAY BE SUM LINGERING SHOWERS SUN AM NE ZNS BUT FOR NOW WL KEEP THINGS DRY. TEMPS BACK TO NR NORMAL SUN. WL USE FWC GUID AS LOW END OF FCST RANGES. SHOULD BE SUM ON BOTH MON AND TUE. WL LET HEAT ADVISORY DROP AS EXPCT TO MEET CRITERIA ONLY FOR AN HR OR TWO ERLY THIS EVE. .CLE...NONE. KUBINA
In the hours before
Special weather statement, Jul 31, 8:19 PM EDT, 22 minutes before
OHZ003-006-017-010125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 819 PM EDT SAT JUL 31 1999 THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST OHIO HAS BEEN CANCELLED. THIS CANCELLATION INCLUDES THE CITIES OF TOLEDO...BOWLING GREEN AND FINDLAY. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:08 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 62 min |
| Jul 31, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.